MAUDE Adverse Event Report: SMITH & NEPHEW, INC. MNITAC 2.0 TI W/NDL 22-0 ULTRABRAID; STAPLE, FIXATION, BONE

SMITH & NEPHEW, INC. MNITAC 2.0 TI W/NDL 22-0 ULTRABRAID; STAPLE, FIXATION, BONE
Model Number 72202019
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Necrosis (1971); Pain (1994); Post Operative Wound Infection (2446); Osteomyelitis (4533)
Date of Event 09/11/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that 3 years after a surgery in the left index finger were a minitac was used, the patient presented redness and pain.Antibiotics and anti-inflammatories were prescribed.The event was not resolved and the patient had increased pain.The event was treated with surgery to remove the screw, as well as the bone marrow around since it was found to be infected and necrotic.The patient is in good condition now.
 
Additional Manufacturer Narrative
H11: h2: correction on h6 (health effect - clinical code and type of investigation).
 
Additional Manufacturer Narrative
H10: h3, h6: the reported device was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.There was no relationship found between the device and the reported event.A complaint history review found no similar reported events.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.No wound cultures were provided.Two undated/unlabeled left hand x-rays images and two fluoroscopic views of the left hand were provided and confirm the placement of the minitac anchor.All documents and images provided as of this date have been reviewed and considered and unless noted do not contribute to the clinical/medical investigation.The patient impact beyond the reported, symptoms, necrosis and additional surgery with screw removal cannot be determined.Therefore, no further clinical/medical assessment is warranted.The complaint was not confirmed.Factors that could have contributed to the reported event include insufficient or improper cleaning of the surgical site, or a biological response unrelated to the device.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.H11: h2: correction on h6 (health effect - clinical code).

Brand Name
MNITAC 2.0 TI W/NDL 22-0 ULTRABRAID
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15929534
Report Number1219602-2022-01920
Device Sequence Number6797959
Product Code JDR
UDI-Device Identifier03596010619013
UDI-Public03596010619013
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/21/2022
Device Model Number72202019
Device Catalogue Number72202019
Device Lot Number50680863
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2022
Supplement Date Received by Manufacturer01/03/2023
01/03/2023
Initial Report FDA Received Date12/06/2022
Supplement Report FDA Received Date01/05/2023
01/05/2023
Date Device Manufactured08/21/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age56 YR
Patient SexFemale